MAUDE Adverse Event Report: GALT MEDICAL CORP. SGW-060-01; USEGS14-300A

GALT MEDICAL CORP. SGW-060-01; USEGS14-300A
Model Number SGW-060-01
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per health professional/ end user/customer, complaint sample was not available for evaluation.Galt performed investigation and evaluation based on documentation, device history record and complaint history record review.The manufacturing documentations indicates that the purchased materials passed galt incoming inspections requirements, and the dhrs, drawing confirmed all parts were manufactured to specifications without any abnormality or deviations indicated.The information below was acquired from random selected samples for subcomponent crw-010-14 and finished good gwa-038-07 found in galt inventory: distal tip flatten end thickness was within specifications of 0.003" per galt design controls.Tensile pull force for ball weld joint at distal tip is higher than minimum required per engineering drawings and iso: 11070-2014.(galt min.1.55 lbs.), and average results was (2.397 lbs.).Average tensile pull force @ 1cm from uncoiled distal tip core wire without ball weld joint was 2.077 lbs.Average tensile pull force @ 4cm from uncoiled distal tip core wire without ball weld joint was 3.665 lbs.Average torquability for random selected coiled tip samples was 18.7 revolutions @360 degree, that required breaking core wire.Per coronary and cerebrovascular guidewire guidance, january 1995.This investigation provide evidence that galt manufactured the 0.014" x 300cm niti / gold w/ 5cm angled tip in accordance to the specification and galt does not have any history of non-conformances related to the process or design of gwa-038-07 which is used in the finished sterile sgw-060-01.Based on history record for last five years, this type of incident might occur due to end user error.End user might not follow instructions per (instructions for use).Guidewires cannot be removed from patient body through the needle.If any obstructions or resistance occurred, it is recommended to remove entire assembly from patient body not only the guidewires.Removing guidewires through the needle might lead to cut tip of coiled wire by cutting edges of the needles or guidewires might unraveled or tangled while inside patient body causing serious injury.Manufacturer recommend to end user to follow instruction for use stated as warning (do not withdraw guidewire through metal needles; guidewire may shear or unravel).
 
Event or Problem Description
As received from customer: the 5cm gold tip broke off in the patient as the wire was being positioned.Wire was left in an accessory vessel of patient.

Brand Name
SGW-060-01
Common Device Name
USEGS14-300A
Manufacturer (Section D)
GALT MEDICAL CORP.
2220, 6137, merritt dr
garland TX 75041
MDR Report Key8194407
Report Number1649395-2018-00011
Device Sequence Number252598
Product Code DQX
UDI-Device Identifier10841268100487
UDI-Public10841268100487
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2018
Report Date (Section F) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/28/2022
Device Model NumberSGW-060-01
Device Catalogue NumberSGW-060-01
Device Lot NumberG18141005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/28/2018
Device Age9 MO
Event Location Hospital
Date Report to Manufacturer11/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2018
Initial Report FDA Received Date12/24/2018
Patient Sequence Number1